MAUDE Adverse Event Report: COOK INC INTRAOSSEOUS INFUSION NEEDLE; FMI NEEDLE, HYPODERMIC, SINGLE LUMEN

COOK INC INTRAOSSEOUS INFUSION NEEDLE; FMI NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number G04431
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer (person): country: (b)(6).Postal code: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that three intraosseous infusion needles from the same lot broke during pediatric advanced life support (pals) training.No patient contact was made.It was stated that it is possible the training model may have been harder than bone, though this has not been confirmed at this time.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information provided 07jul2021, it was reported that the device was operated by a physician on a raw chicken leg to demonstrate intraosseous (io) insertion.The user stated the three needles broke upon insertion.It was also noted that chicken legs have "always" been used as models for previous training sessions without incident.
 
Additional Manufacturer Narrative
H10 correction: for this case four returned devices were confirmed to be bent.An mdr guidance for manufacturers issued in 1997 stated that once a malfunction has caused or contributed to a death or serious injury, a presumption that the malfunction is likely to cause or contribute to a death or serious injury has been established.This presumption will continue until either the malfunction has caused or contributed to no further deaths or serious injuries for two years, or the manufacturer can show through valid data that the likelihood of another death or serious injury as a result of the malfunction is remote.A detailed search of similar complaints using a validated report, revealed that there have been no deaths or serious injuries per 21 cfr part 803.3, due to a c-din bending, breaking, or becoming damaged during use preventing successful infusion from (b)(6) 2014 through (b)(6) 2021.Therefore, cook will cease malfunction reporting for events where a c-din bends, breaks, or becomes damaged during use that prevents successful infusion.The recurrence of a serious injury or death for the same malfunction will trigger the resumption of mandatory reporting, per 21 cfr part 803.50.As such, this event no longer meets the set criteria for a reportable event; no further reports regarding this event will be submitted.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information received since the submission of the last report.

Brand Name
INTRAOSSEOUS INFUSION NEEDLE
Common Device Name
FMI NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key12068148
Report Number1820334-2021-01605
Device Sequence Number13677409
Product Code FMI
UDI-Device Identifier00827002044319
UDI-Public(01)00827002044319(17)240103(10)9418062
Combination Product (Y/N)N
PMA/510(K) Number
K160887
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2024
Device Model NumberG04431
Device Catalogue NumberC-DIN-18-3.0-T45
Device Lot Number9418062
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/14/2021
Supplement Date Received by Manufacturer07/07/2021
09/10/2021
Initial Report FDA Received Date06/25/2021
Supplement Report FDA Received Date07/15/2021
09/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1